December  2020, 9(4): 1153-1165. doi: 10.3934/eect.2020058

Existence for a quasistatic variational-hemivariational inequality

Guangxi Key Laboratory of Universities Optimization Control and Engineering, Calculation, and College of Sciences, Guangxi University for Nationalities, Nanning, Guangxi 530006, China

* Corresponding author: Zijia Peng

Received  November 2019 Revised  February 2020 Published  May 2020

Fund Project: This work is supported by the NNSF of China grant Nos. 11901122 and 11561007, the NSF of Guangxi, China grant No. 2018GXNSFAA050008, and the Xiangsihu Young Scholars and Innovative Research Team of GXUN, China grant No. 2018RSCXSHQN04. The first author is also supported by the European Union's Horizon 2020 Research and Innovation Programme under the Marie Sklodowska-Curie grant agreement No. 823731 CONMECH

This paper deals with an evolution inclusion which is an equivalent form of a variational-hemivariational inequality arising in quasistatic contact problems for viscoelastic materials. Existence of a weak solution is proved in a framework of evolution triple of spaces via the Rothe method and the theory of monotone operators. Comments on applications of the abstract result to frictional contact problems are made. The work extends the known existence result of a quasistatic hemivariational inequality by S. Migórski and A. Ochal [SIAM J. Math. Anal., 41 (2009) 1415-1435]. One of the linear and bounded operators in the inclusion is generalized to be a nonlinear and unbounded subdifferential operator of a convex functional, and a smallness condition of the coefficients is removed. Moreover, the existence of a hemivariational inequality is extended to a variational-hemivariational inequality which has wider applications.

Citation: Zijia Peng, Cuiming Ma, Zhonghui Liu. Existence for a quasistatic variational-hemivariational inequality. Evolution Equations & Control Theory, 2020, 9 (4) : 1153-1165. doi: 10.3934/eect.2020058
References:
[1]

S. Carl, V. K. Le and D. Motreanu, Nonsmooth Variational Problems and Their Inequalities. Comparison Principles and Applications, Springer Monographs in Mathematics, Springer, New York, 2007. doi: 10.1007/978-0-387-46252-3.  Google Scholar

[2]

F. H. Clarke, Optimization and Nonsmooth Analysis, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1983.  Google Scholar

[3]

Z. Denkowski, S. Migórski and N. S. Papageorgiou, An Introduction to Nonlinear Analysis: Applications, Kluwer Academic Publishers, Boston, MA, 2003.  Google Scholar

[4]

E. DiBenedetto and R. E. Showalter, Implicit degenerate evolution equations and applications, SIAM J. Math. Anal., 12 (1981), 731-751.  doi: 10.1137/0512062.  Google Scholar

[5]

G. Duvaut and J.-L. Lions, Inequalities in mechanics and physics, in Grundlehren der Mathematischen Wissenschaften, 219, Springer-Verlag, Berlin-New York, 1976.  Google Scholar

[6]

W. Han and M. Sofonea, Quasistatic contact problems in viscoelasticity and viscoplasticity, in AMS/IP Studies in Advanced Mathematics, 30, American Mathematical Society, Providence, RI; International Press, Somerville, MA, 2002.  Google Scholar

[7]

W. Han and M. Sofonea, Evolutionary variational inequalities arising in viscoelastic contact problems, SIAM J. Numer. Anal., 38 (2000), 556-579.  doi: 10.1137/S0036142998347309.  Google Scholar

[8]

P. Kalita, Regularity and Rothe method error estimates for parabolic hemivariational inequality, J. Math. Anal. Appl., 389 (2012), 618-631.  doi: 10.1016/j.jmaa.2011.12.007.  Google Scholar

[9]

N. Kikuchi and J. T. Oden, Contact problems in elasticity: A study of variational inequalities and finite element methods, in SIAM Studies in Applied Mathematics, 8, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1988. doi: 10.1137/1.9781611970845.  Google Scholar

[10]

A. Kulig and S. Migóski, Solvability and continuous dependence results for second order nonlinear evolution inclusions with a Volterra-type operator, Nonlinear Anal., 75 (2012), 4729-4746.  doi: 10.1016/j.na.2012.03.023.  Google Scholar

[11]

S. Migórski, Dynamic hemivariational inequality modeling viscoelastic contact problem with normal damped response and friction, Appl. Anal., 84 (2005), 669-699.  doi: 10.1080/00036810500048129.  Google Scholar

[12]

S. Migórski and A. Ochal, Quasi-static hemivariational inequality via vanishing acceleration approach, SIAM J. Math. Anal., 41 (2009), 1415-1435.  doi: 10.1137/080733231.  Google Scholar

[13]

S. Migórski and A. Ochal, A unified approach to dynamic contact problems in viscoelasticity, J. Elasticity, 83 (2006), 247-275.  doi: 10.1007/s10659-005-9034-0.  Google Scholar

[14]

S. Migórski, A. Ochal and M. Sofonea, Nonlinear inclusions and hemivariational inequalities: Models and analysis of contact problems, in Advances in Mechanics and Mathematics, 26, Springer, New York, 2013. doi: 10.1007/978-1-4614-4232-5.  Google Scholar

[15]

S. Migórski and S. Zeng, Noncoercive hyperbolic variational inequalities with applications to contact mechanics, J. Math. Anal. Appl., 455 (2017), 619-637.  doi: 10.1016/j.jmaa.2017.05.072.  Google Scholar

[16]

S. Migórski and S. Zeng, Hyperbolic hemivariational inequalities controlled by evolution equations with application to adhensive contact model, Nonlinear Anal. Real World Appl., 43 (2018), 121-143.  doi: 10.1016/j.nonrwa.2018.02.008.  Google Scholar

[17]

Z. Naniewicz and P. D. Panagiotopoulos, Mathematical theory of hemivariational inequalities and applications, in Monographs and Textbooks in Pure and Applied Mathematics, 188, Marcel Dekker, Inc., New York, 1995.  Google Scholar

[18]

P. D. Panagiotopoulos, Inequality Problems in Mechanics and Applications. Convex and Nonconvex Energy Functions, Birkhäuser Boston, Inc., Boston, MA, 1985. doi: 10.1007/978-1-4612-5152-1.  Google Scholar

[19]

Z. Peng, Existence of a class of variational inequalities modelling quasi-static viscoelastic contact problems, ZAMM Z. Angew. Math. Mech., 99 (2019), 20 pp. doi: 10.1002/zamm.201800172.  Google Scholar

[20]

Z. Peng, Existence and regularity results for doubly nonlinear inclusions with nonmonotone perturbation, Nonlinear Anal., 115 (2015), 71-88.  doi: 10.1016/j.na.2014.12.010.  Google Scholar

[21]

Z. Peng and Z. Liu, Evolution hemivariational inequality problems with doubly nonlinear operators, J. Global Optim., 51 (2011), 413-427.  doi: 10.1007/s10898-010-9634-5.  Google Scholar

[22]

Z. PengZ. Liu and X. Liu, Boundary hemivariational inequality problems with doubly nonlinear operators, Math. Ann., 356 (2013), 1339-1358.  doi: 10.1007/s00208-012-0884-z.  Google Scholar

[23]

M. RochdiM. Shillor and M. Sofonea, A quasistatic contact problem with directional friction and damped response, Appl. Anal., 68 (1998), 409-422.  doi: 10.1080/00036819808840639.  Google Scholar

[24]

M. Shillor, M. Sofonea and J. J. Telega, Models and analysis of quasistatic contact, in Lecture Notes in Physics, 655, Springer, Berlin, Heidelberg, 2004. Google Scholar

[25]

M. Sofonea and A. Matei, Mathematical models in contact mechanics, in London Mathematical Society Lecture Note Series, 398, Cambridge University Press, Cambridge, 2012. Google Scholar

[26]

M. Sofonea and S. Migórski, Variational-hemivariational Inequalities with Applications, Monographs and Research Notes in Mathematics, CRC Press, Boca Raton, FL, 2018.  Google Scholar

[27]

E. Zeidler, Nonlinear Functional Analysis and its Applications. II/B. Nonlinear Monotone Operators, Springer-verlag, New York, 1990. doi: 10.1007/978-1-4612-0985-0.  Google Scholar

[28]

E. Zeidler, Nonlinear Functional Analysis and its Applications. III. Variational Methods and Optimization, Springer-Verlag, New York, 1985. doi: 10.1007/978-1-4612-5020-3.  Google Scholar

show all references

References:
[1]

S. Carl, V. K. Le and D. Motreanu, Nonsmooth Variational Problems and Their Inequalities. Comparison Principles and Applications, Springer Monographs in Mathematics, Springer, New York, 2007. doi: 10.1007/978-0-387-46252-3.  Google Scholar

[2]

F. H. Clarke, Optimization and Nonsmooth Analysis, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1983.  Google Scholar

[3]

Z. Denkowski, S. Migórski and N. S. Papageorgiou, An Introduction to Nonlinear Analysis: Applications, Kluwer Academic Publishers, Boston, MA, 2003.  Google Scholar

[4]

E. DiBenedetto and R. E. Showalter, Implicit degenerate evolution equations and applications, SIAM J. Math. Anal., 12 (1981), 731-751.  doi: 10.1137/0512062.  Google Scholar

[5]

G. Duvaut and J.-L. Lions, Inequalities in mechanics and physics, in Grundlehren der Mathematischen Wissenschaften, 219, Springer-Verlag, Berlin-New York, 1976.  Google Scholar

[6]

W. Han and M. Sofonea, Quasistatic contact problems in viscoelasticity and viscoplasticity, in AMS/IP Studies in Advanced Mathematics, 30, American Mathematical Society, Providence, RI; International Press, Somerville, MA, 2002.  Google Scholar

[7]

W. Han and M. Sofonea, Evolutionary variational inequalities arising in viscoelastic contact problems, SIAM J. Numer. Anal., 38 (2000), 556-579.  doi: 10.1137/S0036142998347309.  Google Scholar

[8]

P. Kalita, Regularity and Rothe method error estimates for parabolic hemivariational inequality, J. Math. Anal. Appl., 389 (2012), 618-631.  doi: 10.1016/j.jmaa.2011.12.007.  Google Scholar

[9]

N. Kikuchi and J. T. Oden, Contact problems in elasticity: A study of variational inequalities and finite element methods, in SIAM Studies in Applied Mathematics, 8, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1988. doi: 10.1137/1.9781611970845.  Google Scholar

[10]

A. Kulig and S. Migóski, Solvability and continuous dependence results for second order nonlinear evolution inclusions with a Volterra-type operator, Nonlinear Anal., 75 (2012), 4729-4746.  doi: 10.1016/j.na.2012.03.023.  Google Scholar

[11]

S. Migórski, Dynamic hemivariational inequality modeling viscoelastic contact problem with normal damped response and friction, Appl. Anal., 84 (2005), 669-699.  doi: 10.1080/00036810500048129.  Google Scholar

[12]

S. Migórski and A. Ochal, Quasi-static hemivariational inequality via vanishing acceleration approach, SIAM J. Math. Anal., 41 (2009), 1415-1435.  doi: 10.1137/080733231.  Google Scholar

[13]

S. Migórski and A. Ochal, A unified approach to dynamic contact problems in viscoelasticity, J. Elasticity, 83 (2006), 247-275.  doi: 10.1007/s10659-005-9034-0.  Google Scholar

[14]

S. Migórski, A. Ochal and M. Sofonea, Nonlinear inclusions and hemivariational inequalities: Models and analysis of contact problems, in Advances in Mechanics and Mathematics, 26, Springer, New York, 2013. doi: 10.1007/978-1-4614-4232-5.  Google Scholar

[15]

S. Migórski and S. Zeng, Noncoercive hyperbolic variational inequalities with applications to contact mechanics, J. Math. Anal. Appl., 455 (2017), 619-637.  doi: 10.1016/j.jmaa.2017.05.072.  Google Scholar

[16]

S. Migórski and S. Zeng, Hyperbolic hemivariational inequalities controlled by evolution equations with application to adhensive contact model, Nonlinear Anal. Real World Appl., 43 (2018), 121-143.  doi: 10.1016/j.nonrwa.2018.02.008.  Google Scholar

[17]

Z. Naniewicz and P. D. Panagiotopoulos, Mathematical theory of hemivariational inequalities and applications, in Monographs and Textbooks in Pure and Applied Mathematics, 188, Marcel Dekker, Inc., New York, 1995.  Google Scholar

[18]

P. D. Panagiotopoulos, Inequality Problems in Mechanics and Applications. Convex and Nonconvex Energy Functions, Birkhäuser Boston, Inc., Boston, MA, 1985. doi: 10.1007/978-1-4612-5152-1.  Google Scholar

[19]

Z. Peng, Existence of a class of variational inequalities modelling quasi-static viscoelastic contact problems, ZAMM Z. Angew. Math. Mech., 99 (2019), 20 pp. doi: 10.1002/zamm.201800172.  Google Scholar

[20]

Z. Peng, Existence and regularity results for doubly nonlinear inclusions with nonmonotone perturbation, Nonlinear Anal., 115 (2015), 71-88.  doi: 10.1016/j.na.2014.12.010.  Google Scholar

[21]

Z. Peng and Z. Liu, Evolution hemivariational inequality problems with doubly nonlinear operators, J. Global Optim., 51 (2011), 413-427.  doi: 10.1007/s10898-010-9634-5.  Google Scholar

[22]

Z. PengZ. Liu and X. Liu, Boundary hemivariational inequality problems with doubly nonlinear operators, Math. Ann., 356 (2013), 1339-1358.  doi: 10.1007/s00208-012-0884-z.  Google Scholar

[23]

M. RochdiM. Shillor and M. Sofonea, A quasistatic contact problem with directional friction and damped response, Appl. Anal., 68 (1998), 409-422.  doi: 10.1080/00036819808840639.  Google Scholar

[24]

M. Shillor, M. Sofonea and J. J. Telega, Models and analysis of quasistatic contact, in Lecture Notes in Physics, 655, Springer, Berlin, Heidelberg, 2004. Google Scholar

[25]

M. Sofonea and A. Matei, Mathematical models in contact mechanics, in London Mathematical Society Lecture Note Series, 398, Cambridge University Press, Cambridge, 2012. Google Scholar

[26]

M. Sofonea and S. Migórski, Variational-hemivariational Inequalities with Applications, Monographs and Research Notes in Mathematics, CRC Press, Boca Raton, FL, 2018.  Google Scholar

[27]

E. Zeidler, Nonlinear Functional Analysis and its Applications. II/B. Nonlinear Monotone Operators, Springer-verlag, New York, 1990. doi: 10.1007/978-1-4612-0985-0.  Google Scholar

[28]

E. Zeidler, Nonlinear Functional Analysis and its Applications. III. Variational Methods and Optimization, Springer-Verlag, New York, 1985. doi: 10.1007/978-1-4612-5020-3.  Google Scholar

[1]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[2]

Constantine M. Dafermos. A variational approach to the Riemann problem for hyperbolic conservation laws. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 185-195. doi: 10.3934/dcds.2009.23.185

[3]

Michiel Bertsch, Danielle Hilhorst, Hirofumi Izuhara, Masayasu Mimura, Tohru Wakasa. A nonlinear parabolic-hyperbolic system for contact inhibition and a degenerate parabolic fisher kpp equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3117-3142. doi: 10.3934/dcds.2019226

[4]

Françoise Demengel. Ergodic pairs for degenerate pseudo Pucci's fully nonlinear operators. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021004

[5]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[6]

Ying Liu, Yanping Chen, Yunqing Huang, Yang Wang. Two-grid method for semiconductor device problem by mixed finite element method and characteristics finite element method. Electronic Research Archive, 2021, 29 (1) : 1859-1880. doi: 10.3934/era.2020095

[7]

Lateef Olakunle Jolaoso, Maggie Aphane. Bregman subgradient extragradient method with monotone self-adjustment stepsize for solving pseudo-monotone variational inequalities and fixed point problems. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020178

[8]

Kimie Nakashima. Indefinite nonlinear diffusion problem in population genetics. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3837-3855. doi: 10.3934/dcds.2020169

[9]

Wenya Qi, Padmanabhan Seshaiyer, Junping Wang. A four-field mixed finite element method for Biot's consolidation problems. Electronic Research Archive, , () : -. doi: 10.3934/era.2020127

[10]

Maika Goto, Kazunori Kuwana, Yasuhide Uegata, Shigetoshi Yazaki. A method how to determine parameters arising in a smoldering evolution equation by image segmentation for experiment's movies. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 881-891. doi: 10.3934/dcdss.2020233

[11]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[12]

Xiu Ye, Shangyou Zhang, Peng Zhu. A weak Galerkin finite element method for nonlinear conservation laws. Electronic Research Archive, 2021, 29 (1) : 1897-1923. doi: 10.3934/era.2020097

[13]

Ke Su, Yumeng Lin, Chun Xu. A new adaptive method to nonlinear semi-infinite programming. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021012

[14]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[15]

Hui Gao, Jian Lv, Xiaoliang Wang, Liping Pang. An alternating linearization bundle method for a class of nonconvex optimization problem with inexact information. Journal of Industrial & Management Optimization, 2021, 17 (2) : 805-825. doi: 10.3934/jimo.2019135

[16]

Lekbir Afraites, Chorouk Masnaoui, Mourad Nachaoui. Shape optimization method for an inverse geometric source problem and stability at critical shape. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021006

[17]

Vo Van Au, Hossein Jafari, Zakia Hammouch, Nguyen Huy Tuan. On a final value problem for a nonlinear fractional pseudo-parabolic equation. Electronic Research Archive, 2021, 29 (1) : 1709-1734. doi: 10.3934/era.2020088

[18]

Nguyen Huu Can, Nguyen Huy Tuan, Donal O'Regan, Vo Van Au. On a final value problem for a class of nonlinear hyperbolic equations with damping term. Evolution Equations & Control Theory, 2021, 10 (1) : 103-127. doi: 10.3934/eect.2020053

[19]

Wenjun Liu, Hefeng Zhuang. Global attractor for a suspension bridge problem with a nonlinear delay term in the internal feedback. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 907-942. doi: 10.3934/dcdsb.2020147

[20]

Chaoqian Li, Yajun Liu, Yaotang Li. Note on $ Z $-eigenvalue inclusion theorems for tensors. Journal of Industrial & Management Optimization, 2021, 17 (2) : 687-693. doi: 10.3934/jimo.2019129

2019 Impact Factor: 0.953

Article outline

[Back to Top]